MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIO FLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIO FLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken/cracked." no adverse trend was indicated.As no sample was returned for evaluation, we are unable to neither confirm the reported event nor determine a root cause for this incident.A possible root cause for the cracked female valve housing may be due to an over-tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the pasv valve luer hub while making a connection with the nc.Grasping the pasv valve hub while connecting a syringe/tubing set to the nc can transmit additional torque to the pasv female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
 
Event or Problem Description
As reported regarding a hospital in the (b)(6): " the patient arrived to clinic with a picc line.When the research nurse (rn) attempted to get bloods from the line, the bottles weren't filling up, so they decided to flush the line.The flush spilled all around the line.The rs removed the administration set (blue bung) to replace it, and then they realised that the end of the line (purple end of the lumen) was cracked, and opened up when they tried to attach a new administration set." "4f single jumen picc line bioflo lot 5320266 was inserted to right arm, brachial vein under ultra sound guided.Line cut to 42 cm and at 1 cm from exit.No harm to patient.Informed the patient that the line was broken, called the cvad team and asked for advice.They informed us that the line needed to come out as the end can be replaced on its own.We removed the line, got peripheral bloods with the assistance of the iv team, and booked a new picc line insertion for the following day.The team contacted the cvad team for advice, line was removed, new picc line insertion was booked and was done the following day.Blood required was taken peripherally.Patient was treated the following day which was within protocol window." the used picc was disposed of at the hospital.

Brand Name
ANGIODYNAMICS / BIO FLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8024099
Report Number1317056-2018-00184
Device Sequence Number1640583
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberH965458120
Device Lot Number5320266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1